MAUDE Adverse Event Report: PERFUSION SYSTEMS PERFORMER CPB SUPPORT SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS PERFORMER CPB SUPPORT SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number R5100052
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of a performer instrument, it was reported that the pump was surging up to 600 rpm with it off and when on it was 0 rpm.  the instrument was replaced.There was no patient involvement, so no adverse effect occurred.
 
Additional Manufacturer Narrative
Device evaluation: the reported pump was surging up to 600 rpm with it off and when on it was 0 rpm was verified during service.The service technician stated that when returning the rpm knob counterclockwise past the 0 detent position, the rpms would go back up to around 200 rpms and when turning the knob clockwise against the 0 detent position it would return to 0 rpms.The service technician determined the pot was going past the grounding point in the 0 detent position.The issue was resolved by replacing the pot.5kohm, on/off switch 9 and adjusted the rpm knob to line up with the idle detent and 0 detent.The service technician stated that when turning the knob counterclockwise past the 0 detent position the rpm stayed at 0 as the instrument is supposed to.The service technician ran the instrument at 4500 rpms for 45 minutes to ensure proper function of the external drive motor.Post-repair testing was performed per specifications.Note: the device was not returned to medtronic facility but was serviced by field service technician.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: complaint confirmed for the performer instrument's rpm surge.The issue was verified during service and resolved by replacing the pot.5kohm on/off switch.The service history record was not reviewed as returned product analysis found no evidence of servicing issues with the serviced device.There were no patient/clinical safety issues reported.Trends for issues with this product are reviewed at quarterly quality meetings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERFORMER CPB SUPPORT SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16395082
Report Number2184009-2023-00081
Device Sequence Number15103774
Product Code DTQ
UDI-Device Identifier00885074514857
UDI-Public00885074514857
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K070213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR5100052
Device Catalogue NumberR5100052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown